Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating II
Apr 13, 2000

I am having problems with a bloated stomach, however, when I burp,pass gas, or have a bowel movement, the bloating goes down, only temporarily though. I am currently taking Mycobutin, Biaxin, Viracept, Combivir and Ziagen. I don't believe, however, that the medication is the reason for the bloating. It feels like there is air trapped in my stomach. I don't have pain, only pressure, and gas and burping a few times daily. No food aggravates this condition ( I have changed my diet many times, does not help ). No problems with gall bladder, pancreas, liver, no AIDS-related infections, CD4 is 250, Viral Load is 50,000. No fat gain around stomach, just the bloating, no loose stools nor constipation. Nothing, nothing seems to work. I am seeing my doctor on Wednesday, I will suggest he send me to the hospital for tests.....I can't take it anymore.

Response from Dr. Henry

Several of the meds you are on commonly cause bloating (such as Biaxin and Viracept). You need a good evaluation for other medical causes (lactose intolerance, H Pylori infection, hiatal hernia, etc). A good place to start for background reading might be a self-help book like Healing HIV by Jon Kaiser which has a good section on bowel health. Bloating is a big issue so prepare for your next doc visit with some notes to help get things rolling. Keith Henry, M.D.



Previous
Extreme Bloating after eating
Next
Bloating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement